MAUDE Adverse Event Report: ABIOMED, INC. AXILLARY INSERTION INTRODUCER; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. AXILLARY INSERTION INTRODUCER; INTRODUCER, CATHETER (INTRODUCER)
Model Number AXILLARY INSERTION INTRODUCER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The introducer was discarded by the customer and therefore, an evaluation of the device was not possible.Should any new information be received, a supplemental report will be filed.
 
Event or Problem Description
The user facility reported that a patient was implanted with an impella 5.5 for mechanical circulatory support.Bleeding was noted during arteriotomy access.Activated clotting time was used to monitor anticoagulation.Two units of blood products were given.Forward suturing was utilized.Hemostasis was achieved by surgery.The introducer was peeled away outside of the body.The repo sheath was properly placed with angle matching.The value at time of bleed was 62.9.This is one of two related reports.This report represents the introducer and another report will be submitted for the impella 5.5.
 
Additional Manufacturer Narrative
The root cause of the access site adverse event was not determined due to insufficient clinical details.
 
Additional Manufacturer Narrative
B5 clinical review/rationale was added.H10 related report was added.
 
Event or Problem Description
Clinical review/rationale: an impella 5.5 was inserted via right axillary artery in a 47 year old male for acute myocardial infarction with cardiogenic shock.The patient¿s comorbidities were unknown.The patient¿s clinical state prior to initiation of support was scai stage d.During arteriotomy access, bleeding was noted and the patient received 2 units of blood.It is reported that hemostasis was reported with surgery.The reported bleeding may occur in the setting of vascular access and may be influenced by patient-specific factors such as the underlying cardiogenic shock physiology, hemodynamic instability, and device position.On day 2 of support, the patient's urine output was greater than 30 cc/hr and concentrated, amber in color.On day 3 of support, the family decided to withdraw care and the patient expired.The reported hematuria may occur in the setting of purge-related anticoagulation requirements and may be influenced by patient-specific factors such as the underlying cardiogenic shock physiology, hemodynamic instability, and device position.The device is unlikely to have contributed to the patient¿s death, which was most likely related to the patient¿s underlying critical clinical condition as they presented with scai shock stage d.

Brand Name
AXILLARY INSERTION INTRODUCER
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key23999867
Report Number1220648-2026-00261
Device Sequence Number10222134
Product Code DYB
UDI-Device Identifier00885672009755
UDI-Public(01)00885672009755(11)250212(10)S9408529
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAXILLARY INSERTION INTRODUCER
Device Catalogue Number0052-3006
Device Lot NumberS9408529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer02/10/2026
03/04/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/11/2026
03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight180 KG
Patient EthnicityHispanic